Alert archive / Alabama / Wind Advisories in 2016

Wind Advisory 6, NWS Huntsville, AL

November 28, 2016Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Nov 28, 2016, 4:07 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Nov 28, 2016, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2016, 4:07 AM CST (10:07 UTC)
In effect from
Nov 28, 2016, 9:00 AM CST
Expired
Nov 28, 2016, 9:27 PM CST
In force
12 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2799 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS74 KHUN 281007
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
407 AM CST MON NOV 28 2016

...A WIND ADVISORY IS IN EFFECT FROM NOON TODAY THROUGH MIDNIGHT
TONIGHT...

.A STRONG STORM SYSTEM WILL IMPACT NORTHERN ALABAMA AND SOUTHERN
MIDDLE TENNESSEE TODAY AND TONIGHT. PREVAILING SOUTHERLY WINDS WILL
INCREASE INTO THE 25 TO 30 MPH RANGE EARLY THIS AFTERNOON... AND
CONTINUE IN THIS RANGE UNTIL EARLY TUESDAY MORNING. WIND GUSTS UP TO
50 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN.

ALZ006-008>010-TNZ076-096-097-282345-
/O.UPG.KHUN.HW.A.0001.161128T1800Z-161129T0900Z/
/O.NEW.KHUN.WI.Y.0006.161128T1800Z-161129T0600Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
407 AM CST MON NOV 28 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON...AND
  DEKALB COUNTIES IN NORTHERN ALABAMA...AS WELL AS LINCOLN...MOORE...
  AND FRANKLIN COUNTIES IN SOUTHERN TENNESSEE BETWEEN NOON TODAY AND
  MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH... ALONG WITH GUSTS UP TO
  50 MPH.

* IMPACTS...STRONG WINDS THIS AFTERNOON WILL BE CAPABLE OF DOWNING
  SOME TREES AND POWERLINES...ALONG WITH MAKING DRIVING DIFFICULT IN
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

ALZ001>005-007-016-282345-
/O.NEW.KHUN.WI.Y.0006.161128T1800Z-161129T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD...
TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK...
ATHENS...DECATUR...CULLMAN
407 AM CST MON NOV 28 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING AND AREAS AFFECTED...LAUDERDALE...COLBERT...FRANKLIN...
  LAWRENCE...LIMESTONE...MORGAN AND CULLMAN COUNTIES IN NW AL BETWEEN
  NOON TODAY AND MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH... ALONG WITH GUSTS UP TO
  45 MPH.

* IMPACTS...STRONG WINDS THIS AFTERNOON WILL BE CAPABLE OF DOWNING
  SOME TREES AND POWERLINES...ALONG WITH MAKING DRIVING DIFFICULT IN
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
7 follow-up statements
742 
WWUS74 KHUN 281444
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
844 AM CST MON NOV 28 2016

...A WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TODAY THROUGH
MIDNIGHT TONIGHT...

.A STRONG STORM SYSTEM WILL IMPACT NORTHERN ALABAMA AND SOUTHERN
MIDDLE TENNESSEE TODAY AND TONIGHT. PREVAILING SOUTHERLY WINDS
WILL INCREASE INTO THE 25 TO 30 MPH RANGE THIS MORNING...AND
CONTINUE IN THIS RANGE UNTIL MIDNIGHT ON MONDAY. WIND GUSTS UP
TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN.

ALZ001>010-016-TNZ076-096-097-290600-
/O.EXT.KHUN.WI.Y.0006.161128T1500Z-161129T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD...
TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK...
ATHENS...HUNTSVILLE...DECATUR...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
CULLMAN...LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...
DECHERD...ESTILL SPRINGS...COWAN
844 AM CST MON NOV 28 2016

...WIND ADVISORY NOW IN EFFECT FROM 10 AM UNTIL MIDNIGHT CST
TONIGHT...

* TIMING AND AREAS AFFECTED...LAUDERDALE...COLBERT...FRANKLIN...
  LAWRENCE...LIMESTONE...MORGAN AND CULLMAN COUNTIES IN NW AL BETWEEN
  10 AM TODAY AND MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH...ALONG WITH GUSTS UP TO 45
  MPH NEAR AND WEST OF I-65...AND UP TO 50 MPH IN THE ELEVATIONS
  ABOVE 1000 FEET.

* IMPACTS...STRONG WINDS LATER TODAY WILL BE CAPABLE OF DOWNING SOME
  TREES AND POWERLINES...ALONG WITH MAKING DRIVING DIFFICULT IN HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
810 
WWUS74 KHUN 281452 CCA
NPWHUN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
852 AM CST MON NOV 28 2016

...A WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TODAY THROUGH
MIDNIGHT TONIGHT...

.A STRONG STORM SYSTEM WILL IMPACT NORTHERN ALABAMA AND SOUTHERN
MIDDLE TENNESSEE TODAY AND TONIGHT. PREVAILING SOUTHERLY WINDS
WILL INCREASE INTO THE 25 TO 30 MPH RANGE THIS MORNING...AND
CONTINUE IN THIS RANGE UNTIL MIDNIGHT ON MONDAY. WIND GUSTS UP
TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN.

ALZ001>010-016-TNZ076-096-097-290600-
/O.COR.KHUN.WI.Y.0006.161128T1500Z-161129T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD...
TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK...
ATHENS...HUNTSVILLE...DECATUR...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
CULLMAN...LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...
DECHERD...ESTILL SPRINGS...COWAN
852 AM CST MON NOV 28 2016

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TODAY UNTIL MIDNIGHT CST
TONIGHT...

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA AND
  SOUTHERN MIDDLE TENNESSEE BETWEEN 9 AM TODAY AND MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH...ALONG WITH GUSTS UP TO 45
  MPH NEAR AND WEST OF I-65...AND UP TO 50 MPH IN THE ELEVATIONS
  ABOVE 1000 FEET.

* IMPACTS...STRONG WINDS LATER TODAY WILL BE CAPABLE OF DOWNING SOME
  TREES AND POWERLINES...ALONG WITH MAKING DRIVING DIFFICULT IN HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
510 
WWUS74 KHUN 282053
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
253 PM CST MON NOV 28 2016

...A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT...

.A STRONG STORM SYSTEM WILL CONTINUE TO IMPACT NORTHERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. PREVAILING SOUTHERLY WINDS BETWEEN 25 AND
35 MPH WILL CONTINUE UNTIL MIDNIGHT. WIND GUSTS UP TO 40 MPH ARE
POSSIBLE...EXCEPT IN THE HIGHER TERRAIN WHERE GUSTS UP TO 50 MPH ARE
POSSIBLE.

ALZ001>010-016-TNZ076-096-097-290600-
/O.CON.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD...
TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK...
ATHENS...HUNTSVILLE...DECATUR...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
CULLMAN...LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...
DECHERD...ESTILL SPRINGS...COWAN
253 PM CST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA AND
  SOUTHERN MIDDLE TENNESSEE THROUGH MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...ALONG WITH GUSTS UP TO
  40 MPH...EXCEPT UP TO 50 MPH IN THE HIGHER ELEVATIONS ABOVE 1000
  FEET.

* IMPACTS...STRONG WINDS THIS EVENING WILL BE CAPABLE OF DOWNING
  SOME TREES AND POWERLINES...ALONG WITH MAKING DRIVING DIFFICULT IN
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

20
482 
WWUS74 KHUN 290109
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
709 PM CST MON NOV 28 2016

...A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT...

.A STRONG STORM SYSTEM WILL CONTINUE TO IMPACT NORTHERN ALABAMA
AND SOUTHERN MIDDLE TENNESSEE. PREVAILING SOUTHERLY WINDS BETWEEN
25 AND 35 MPH WILL CONTINUE UNTIL MIDNIGHT IN NORTH CENTRAL AND
NORTHEAST ALABAMA. WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED...ESPECIALLY IN THE HIGHER TERRAIN.

ALZ001>003-290215-
/O.CAN.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD...
TUSCUMBIA...RUSSELLVILLE...RED BAY
709 PM CST MON NOV 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL DIMINISH TO 15 TO 25 MPH THIS EVENING...AND VARY IN
DIRECTION AT TIMES OVERNIGHT.

$$

ALZ004>010-016-TNZ076-096-097-290600-
/O.CON.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-
CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...MOULTON...TOWN CREEK...ATHENS...
HUNTSVILLE...DECATUR...ALBERTVILLE...BOAZ...GUNTERSVILLE...ARAB...
SCOTTSBORO...FORT PAYNE...RAINSVILLE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...
COWAN
709 PM CST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA 
  AND SOUTHERN MIDDLE TENNESSEE THROUGH MIDNIGHT TONIGHT. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...ALONG WITH GUSTS UP 
  TO 40 MPH...EXCEPT UP TO 50 MPH IN THE HIGHER ELEVATIONS ABOVE 
  1000 FEET. 

* IMPACTS...STRONG WINDS THIS EVENING WILL BE CAPABLE OF DOWNING 
  SOME TREES AND POWERLINES...ALONG WITH MAKING DRIVING 
  DIFFICULT IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
770 
WWUS74 KHUN 290126
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CST MON NOV 28 2016


ALZ004-005-007-016-290230-
/O.CAN.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...MOULTON...TOWN CREEK...ATHENS...
DECATUR...CULLMAN
726 PM CST MON NOV 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL SUBSIDE QUICKLY OVER THE NEXT HOUR...GUSTING AT 15 TO 25
MPH.  WINDS WILL BE LIGHTER AND VARY IN DIRECTION OVERNIGHT.

$$

ALZ006-008>010-TNZ076-096-097-290600-
/O.CON.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
726 PM CST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA 
  AND SOUTHERN MIDDLE TENNESSEE THROUGH MIDNIGHT TONIGHT. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...ALONG WITH GUSTS UP 
  TO 40 MPH...EXCEPT UP TO 50 MPH IN THE HIGHER ELEVATIONS ABOVE 
  1000 FEET. 

* IMPACTS...STRONG WINDS THIS EVENING WILL BE CAPABLE OF DOWNING 
  SOME TREES AND POWERLINES...ALONG WITH MAKING DRIVING 
  DIFFICULT IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
539 
WWUS74 KHUN 290216
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CST MON NOV 28 2016

ALZ006-008-TNZ076-096-290330-
/O.CAN.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
MADISON-MARSHALL-MOORE-LINCOLN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...LYNCHBURG...FAYETTEVILLE
816 PM CST MON NOV 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS MAY GUST AT TIMES AT 15 TO 25 MPH THIS
EVENING...BEFORE BECOMING LIGHTER AND VARIABLE AT TIMES OVERNIGHT.

$$

ALZ009-010-TNZ097-290600-
/O.CON.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
JACKSON-DE KALB-FRANKLIN TN-
INCLUDING THE CITIES OF...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
816 PM CST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA 
  AND SOUTHERN MIDDLE TENNESSEE THROUGH MIDNIGHT TONIGHT. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...ALONG WITH GUSTS UP 
  TO 40 MPH...EXCEPT UP TO 50 MPH IN THE HIGHER ELEVATIONS ABOVE 
  1000 FEET. 

* IMPACTS...STRONG WINDS THIS EVENING WILL BE CAPABLE OF DOWNING 
  SOME TREES AND POWERLINES...ALONG WITH MAKING DRIVING 
  DIFFICULT IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
683 
WWUS74 KHUN 290327
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CST MON NOV 28 2016

ALZ009-010-TNZ097-290430-
/O.CAN.KHUN.WI.Y.0006.000000T0000Z-161129T0600Z/
JACKSON-DE KALB-FRANKLIN TN-
INCLUDING THE CITIES OF...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
927 PM CST MON NOV 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO SUBSIDE WITH A FEW GUSTS OF 20 TO 25 MPH
POSSIBLE OVERNIGHT...MAINLY IN THE HIGHER TERRAIN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Nov 27, 11:04 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Nov 27, 11:04 PM CST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1104 PM CST Sun Nov 27 2016

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 826 PM CST Sun Nov 27 2016

Forecast is on track tonight, as discussed below in the previous near
term section. The thick cirrus clouds progressing ahead of a storm
system over the midwest and the winds remaining around 5-10 mph in
most locations will keep lows mild overnight. Tricky to forecast a
trend as the temps may fall a deg or two and remain steady, if not
even rise, as the night progresses. Have kept lows in the middle to
upper 40s at this time.

Previous Near Term Discussion...

A nearly zonal mid/upper-level flow remains in place across the TN
valley, with the region located beneath the base of a high amplitude
500-mb ridge extending northward into southern Manitoba/Ontario.

Short term models are in unanimous agreement that large scale flow
across the CONUS will become substantially more amplified beginning
tonight, as a negatively-tilted mid-tropospheric shortwave trough
currently lifting northeastward onto the high Plains of western NE/KS
deepens further...and a secondary vort max digs southeastward from
the southwestern deserts into the upper Rio Grande valley of west TX.
Deep-layer southwesterly flow across our region will strengthen
substantially as this occurs -- with most deterministic guidance
indicating that the sswly low-level jet will increase to 40-50 knots
by 12Z Monday. This, along with a gradual lowering of cloud ceilings
aloft and strengthening ssely surface return flow between deepening
low over the northern Plains and lingering ridge across eastern NC
will support warm low temps in the m40s-around 50.

.SHORT TERM...(Monday through Tuesday)
Issued at 307 PM CST Sun Nov 27 2016

The previously mentioned secondary vort max is predicted to eject
rapidly northeastward tomorrow and tomorrow night, within the
circulation around an upper vortex centered across the eastern
Dakotas/western MN. This feature is expected to reach the Ozarks by
00Z Tuesday and the eastern Great Lakes by 12Z Tuesday -- with mid-
level forcing for ascent maximized across the local area late Monday
afternoon/Monday evening. Based on strength of surface pressure
gradient and progs suggesting that the low-level jet will increase to
50-60 knots during the morning hours, surface flow will increase
rather abruptly between 14-15Z, and a wind advisory will likely be
required for all forecast zones. The height gradient aloft will be
steepest during the afternoon/evening hours, when the low-level jet
should peak in the 70-80 knot range, and a high wind watch has been
issued for elevations above 1000 ft where the impacts of this jet
will most noticeable.

Meanwhile, an axis of broad/subtle low-level streamline confluence
within a surface trough extending southward from the northern
Plains cyclone will focus the development of widespread convection to
our west/southwest tomorrow morning. This regime is expected to shift
eastward into the TN valley tomorrow afternoon, before coming to an
end from west-to-east by mid/late evening as the mid-level wave
ejects further northeastward and the surface trough loses definition.
Intense low-level and deep-layer shear will exist with this system,
but instability parameters still appear very weak with most guidance
suggesting moist adiabatic lapse rates aloft and MUCAPEs aob 250
J/kg. The only exception to this is the NAM -- which suggests that a
plume of drier mid-level air and steeper lapse rates may result in
appreciable MUCAPE values of 500-1000 J/kg. For this reason, we will
advertise prevailing showers and a slight chance of thunderstorms. It
is important to note that even showers will be capable of producing
locally damaging wind gusts, and any deeper updrafts or thunderstorms
will be capable of developing strong low-level mesocyclones/brief
tornadoes -- especially where dewpoints increase into the 58-62
degree range. Due to the quick-moving nature of this system, storm
total rainfall amounts will generally be 1-1.5 inches and should not
lead to a concern for widespread flooding. However, localized
flooding will be possible in areas that receive higher amounts over a
short period of time.

.LONG TERM...(Tuesday night through Saturday)
Issued at 307 PM CST Sun Nov 27 2016

A few lingering showers will be possible Tuesday morning east of I-
65, behind the departing frontal boundary. Models are in good
agreement that this front stalls somewhere in central or northern
Georgia as an area of high pressure/associated upper ridge amplify on
Tuesday just off the Atlantic coast. Some clouds may redevelop later
on Tuesday, but mainly should affect temperatures early in the
morning east of I-65. 925 mb temperatures are forecast to climb to
between 16 and 18 degrees by Tuesday afternoon. Given fairly abundant
sunshine through much of the day, near record highs look possible.
Record highs are 76 degrees for both Huntsville and the Muscle Shoals
official climate sites. Mid 70s look attainable, possibly even upper
70s with 925 temperatures this high.

The amplification of the surface high off the Atlantic coast
continues Tuesday night into Wednesday, as the another piece of
upper level energy rotates around the low over the western Great
Lakes. This shifts cyclogensis further west into northern Alabama and
Southern Middle Tennessee and returns good moisture ahead of a
developing front late Tuesday night into Wednesday over much of
northern Alabama and eastern Tennessee. The 12Z GFS and NAM12 have
come in line with previous runs of ECMWF and Canadian concerning how
far west the cyclogenesis occurs. With this developing front, models
forecast 850 winds ~50 KTS and 500 mb winds around 65 KTS to occur.
Instability still looks very meager in most locations. However, new
model guidance suggests that a nose of higher dewpoints in the mid
60s could be advected into our southeastern counties (Cullman,
Marshall, and DeKalb) ahead of the front Tuesday night. With ample
shear and helicity (200-400 m2/s2), an isolated tornado or
thunderstorms producing damaging straight line winds cannot be ruled
out during this period. By Wednesday morning, although heavy rainfall
and a few thunderstorms will continue and push east across northern
Alabama through the day, the atmosphere will likely be too worked
over for any additional tornado/severe weather threat. Rainfall
totals between 1 and 3 inches Tuesday night into Wednesday look
reasonable. Some flash flooding could occur, especially in locations
that have been affected by wildfires. 925 mb winds ~30 KTS are
progged by models. This is much less than the 50 KT 925 mb winds with
the system that pushes through on Monday night. Gusts around 30 mph
are possible ahead of this system Tuesday night into Wednesday.

A return to quiet weather is expected Thursday into the weekend. Much
colder and drier air will move into the area during this period, as
high pressure builds over the area. Highs in the lower to mid 50s and
lows around 30 degrees look reasonable given model progs.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1102 PM CST Sun Nov 27 2016

The main concern for the TAF period will be the winds which will
gradually increase, especially after daybreak Monday. Winds will
likely gust to 30-35 knots, sustained 20-25 knots, by late afternoon
Monday into Monday night. Exact timing of the increase may be off an
hour or two and amendments could be necessary. Did not include LLWS
due to the fact that the surface winds are so strong. Winds around
1500-2000ft will be 40-45 knots which does not meet LLWS criteria.

CIGS will also lower through the day with BKN025 forecast by the
18z. Rain should approach KMSL by 22z and KHSV by 23z. A few
scattered showers are possible ahead of this but coverage is not high
enough to include in the TAFS at this time. Included a PROB30 for
thunder as confidence on exact timing and coverage of the thunder is
low at this time.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...High Wind Watch from Monday afternoon through late Monday night for
     ALZ006-008>010.

TN...High Wind Watch from Monday afternoon through late Monday night for
     TNZ076-096-097.

&&

NEAR TERM...LN/70/DD
SHORT TERM...70/DD
LONG TERM...KTW
AVIATION...LN

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 27, 2:06 PM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
206 PM CST SUN NOV 27 2016

ALZ001>010-016-TNZ076-096-097-281100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
206 PM CST SUN NOV 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A POTENT STORM SYSTEM WILL APPROACH THE AREA MONDAY AND LINGER UNTIL
MID-WEEK, BRINGING SEVERAL ROUNDS OF MODERATE TO OCCASIONALLY HEAVY
RAINFALL TO THE AREA.

THE FIRST ROUND WILL OCCUR MONDAY AFTERNOON THROUGH TUESDAY MORNING.
A FEW STORMS COULD PRODUCE DAMAGING STRAIGHT-LINE WINDS MONDAY
AFTERNOON AND EVENING, MAINLY WEST OF INTERSTATE 65. WINDY CONDITIONS
ARE ARE EXPECTED MONDAY EVENING, EVEN OUTSIDE OF THUNDERSTORMS. WIND
GUSTS OF 35-40 MPH ARE POSSIBLE ACROSS MUCH OF THE AREA, WITH GUSTS
AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. RAINFALL OF AROUND 1 INCH IS EXPECTED
FROM THE FIRST ROUND.

ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL IS EXPECTED TUESDAY
NIGHT INTO WEDNESDAY. A FEW STRONG TO SEVERE STORMS CAPABLE OF
DAMAGING WINDS AND A BRIEF TORNADO ARE POSSIBLE LATE TUESDAY NIGHT
AND EARLY WEDNESDAY, MAINLY ACROSS CULLMAN, MARSHALL, AND DEKALB
COUNTIES. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE.

TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES, WITH LOCALLY HIGHER
AMOUNTS, ARE POSSIBLE MONDAY THROUGH WEDNESDAY NIGHT. VERY HEAVY
DOWNPOURS..OR LOCALLY HEAVY RAINFALL NEAR AREAS AFFECTED BY
WILDFIRES...COULD RESULT IN BRIEF LOCALIZED OR MINOR FLOODING
CONCERNS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE MONDAY NIGHT AND AGAIN TUESDAY NIGHT.

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 5:13 PM CSTSpecial Weather StatementHUNFranklin32 min
Nov 28, 5:36 PM CSTSpecial Weather StatementHUNColbert, Franklin, Lauderdale24 min

Nearby

Wind Advisories in Alabama, 2016Wind Advisories in Tennessee, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.